MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ HEALTH CARE PARTICULATE RESPIRATOR AND SURGICAL MASK; SURGICAL/MEDICAL RESPIRATOR, NON-ANTIMICROBIAL, SINGLE-USE

3M HEALTH CARE 3M¿ HEALTH CARE PARTICULATE RESPIRATOR AND SURGICAL MASK; SURGICAL/MEDICAL RESPIRATOR, NON-ANTIMICROBIAL, SINGLE-USE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Ulcer (1796); Inflammation (1932); Eye Pain (4467)
Date of Event 10/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number and expiration date are not available.Manufacture date not available.Product has been discarded; therefore, not returned to 3m¿ for analysis.3m¿ takes very seriously the safety of our products and we review the possible causes of all complaints.Since the intended use of this product includes skin contact, the materials used in the respirator have been evaluated by toxicologists in the 3m medical department paying particular attention to base chemicals and raw materials which might pose risk for dermal irritation, allergy, or toxicity.Based on these reviews, no risk for adverse health effects is expected when the respirator is used as intended and following instructions for use.3m will continue to monitor.
 
Event or Problem Description
A (b)(6)-year-old white female nurse reported bilateral swollen eyelids, skin and eye redness, stinging and ulceration after wearing 3m¿ 1860 n95 respirator mask and a face shield.Medical history includes an eye sensitivity to chemical odors including new manufactured homes, new cars, and new furniture.Symptoms started approximately after 4 hours of wear.The nurse went home and administered over the counter eye drops and an antihistamine with some relief.The following day she was experiencing light sensitivity.She reported going to the emergency room and was prescribed a prophylactic antibiotic, steroid eye drops, and antihistamine eye drops.Monday she was seen by an ophthalmologist and they indicated basement membrane dystrophy.Etiology of basement membrane dystrophy is unknown.Symptoms resolved to baseline after completion of prescriptions.(b)(6) 2021, she experienced the same sensitivity.Eye drops were re-prescribed and symptoms are resolved.No permanent damage reported.No further information.

Brand Name
3M¿ HEALTH CARE PARTICULATE RESPIRATOR AND SURGICAL MASK
Common Device Name
SURGICAL/MEDICAL RESPIRATOR, NON-ANTIMICROBIAL, SINGLE-USE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
Manufacturer (Section G)
3M SINGAPORE-3MSG-TUAS
01gdzt20: no 2 tuas link 4
tuas west road
singapore,
SN  
Manufacturer Contact
dianne gibbs
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144
6517379117
MDR Report Key13773978
Report Number2110898-2022-00023
Device Sequence Number1765475
Product Code FXX
UDI-Device Identifier38887719257399
UDI-Public38887719257399
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K955382
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite